Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 5, NWS Wichita, KS

March 25, 1995Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 25, 1995, 1:25 PM CST for Kingman County, Kansas. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 1:25 PM CST (19:25 UTC)
Expired
Mar 25, 1995, 2:00 PM CST
In force
35 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Kingman County, KS

The radar

The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 251924 RRA
SVRICT
KSC095-252000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
125 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  200 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...KINGMAN COUNTY
 
AT 123 PM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR KINGMAN STATE
LAKE AND PARK OR 20 MILES EAST OF PRATT. THE STORM WAS MOVING NORTHEAST
AT 40 MPH.
 
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER.  IF YOU
ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
 
KING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:13 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 25, 12:13 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1212 PM CST SAT MAR 25 1995

...QSTN FOR THIS UPDT IS TIMING OF SVR WX...

RADAR CURRENTLY SHOWS AN AREA OF RW/TRW IN A NORTH/SOUTH LINE FROM
RSL-P28 W/ A NNE MVMNT. THESE ARE OCCURING IN THE AREA OF BEST MSTR AND
BEST INSTABILITY AS SHOWN BY 14ZSFC CHART AND ADAP. CURRENT FCST OF
CATAGORICAL POPS FOR CEN/SCEN KS LOOKS IN LINE. A QUICK LOOK AT THE NEW
ETA GRIDDED DATA HOWEVER SHOWS THE BEST INSTBILITY AND CAPE VALUES ARE
TO REMAIN S OF KS. ALSO THE DRY PUNCH AND VORT MAX OVR AZ ATTM IS NOT
PROGGED TO ENTER KS TIL AFT 00Z. AGREE W/ THE LATEST SELS UPDT AND AM
THINKING SVR MAY BE LIMITED TO MAINLY LATE AFTN AND TONIGHT PD.

TEMPS LOOK RSNBL IF THE RAIN BREAKS.
RSL 63/44 +7  SLN 64/45 +7
ICT 65/49 +8  HUT 64/47 +8
CNU 64/52 69

OGREN

In the hours before

Special weather statement, Mar 25, 11:49 AM CST, 1 hour 36 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-260500-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS
NATIONAL WEATHER SERVICE WICHITA KANSAS
1149 AM CST SAT MAR 25 1995

THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS:

BARTON      COWLEY      HARVEY      MARION      RENO     SEDGWICK
BUTLER      ELLSWORTH   KINGMAN     MC PHERSON  RUSSELL  SUMNER
CHASE       HARPER      LINCOLN     RICE        SALINE

AND IN SOUTHEAST KANSAS:

ALLEN       CHEROKEE    GREENWOOD    NEOSHO
BOURBON     CRAWFORD    LABETTE      WILSON
CHAUTAUQUA  ELK         MONTGOMERY   WOODSON

SYNOPSIS: A STRONG LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE AT MID-DAY
IS FORECAST TO MOVE NORTHEAST INTO KANSAS THIS AFTERNOON AND TONIGHT.
ALTHOUGH THE BEST CHANCE OF SEVERE WEATHER WILL BE OVER OKLAHOMA AND
TEXAS...THERE IS A GOOD POSSIBLITY OF SEVERE THUNDERSTORMS ACROSS THE AREA
LATE THIS AFTERNOON AND INTO TONIGHT.  DUE TO THE CLOSE PROXIMITY OF THE
SURFACE LOW...THE POTENTIAL FOR TORNADOES EXSISTS IN ADDITION TO LARGE HAIL
AND DAMAGING WINDS.

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT FOR CENTRAL
AND SOUTH CENTRAL KANSAS AND TONIGHT ACROSS SOUTHEAST KANSAS.

OGREN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 1:36 PM CSTSevere Thunderstorm WarningICTReno54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.